MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2.5-4-3D-ES
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coil prematurely detached and there was resistance in the distal end of the catheter.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm in the anterior communicating artery with a max diameter of 4.3*3.6 mm and a 1.7mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.The access vessel was the femoral artery which had a diameter of 36mm.It was reported that during the delivery, the spring coil was not detached and fell off automatically, causing the lumen to be blocked in the microcatheter, and the two mark points were intact.The doctor believed that, based on this judgment, it might be that the spring coil had a quality problem and the surgery could not be continued.During the surgery, a new spring coil was selected, the embolization was smooth.When selecting the catheter to prepare for embolization during the surgery, the spring coil could not be delivered smoothly and penetrated the distal end of the microcatheter, and the surgery could not be continued.The coil was stuck in the distal end of the catheter.The coil was damaged in the pushwire distal segment.The surgeon believed that the catheter might have quality problems and requested to be returned.During the surgery, a new coil and microcatheter were selected for smooth embolization to complete the surgery, and the patient was safe during the surgery.The reported device and any accessory devices prepared and the catheter was flushed as indicated in the ifu.There were no patient symptoms or complications associated with the event.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received indicating the introducer sheath held vertically when the implant coil was pulled back inside during the hydration.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: vis (m-78210), 203cm ruler (m-83361), in-house axium coil (model: qc-2-2-3d lot: 9619244) as found condition (condition of returned device): an axium prime coil and an echelon-10 micro catheter were returned for analysis within a shipping box and within a sealed biohazard pouch.Visual inspection/damage location details: the echelon-10 micro catheter has a labeled id (inner diameter) of 0.017" with two separate marker bands.Per axium implant coil instructions for use (ifu): ¿axium prime coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿.Therefore, the echelon-10 micro catheter was found to be compatible for use with the axium prime coil.The actuator interface was found to be intact.The axium prime pushwire assembly was returned within introducer sheath.No bends or kinks were found with the axium prime pushwire.The axium prime pushwire assembly was then removed from the introducer sheath.The coin was found to be still against the lumen stop and there appeared to be blood residue underneath outer jacket.The implant coil was found to be already detached and not returned.No other anomalies were observed.Testing/analysis (including sem reports): under the microscope, the outer jacket was then removed to gain access to the coin.The release wire was found to be broken proximal to the coin.The coin was unable to be removed from the lumen stop and blood residue was found underneath outer jacket.The coin was unable to be measured.Conclusion: based on the analysis performed, the customers report of ¿premature detachment¿ was confirmed as the axium prime was returned with the implant already detached.However, the cause could not be determined.Since the included detach element was not returned for analysis, any contributing factors could not be determined.Possible causes for premature detachment are user advances the coil against resistance, pusher rotation and the coil not being retracted in a one-to-one motion with the implant pusher during repositioning.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12435188
Report Number2029214-2021-01115
Device Sequence Number11596374
Product Code KRD
UDI-Device Identifier00847536031906
UDI-Public00847536031906
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2023
Device Model NumberAPB-2.5-4-3D-ES
Device Catalogue NumberAPB-2.5-4-3D-ES
Device Lot NumberB057555
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer09/08/2021
11/23/2021
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date10/05/2021
12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale